MAUDE Adverse Event Report: COOK INC FLEXOR URETERAL ACCESS SHEATH AND DILATORS; KOE DILATOR, URETHRAL

COOK INC FLEXOR URETERAL ACCESS SHEATH AND DILATORS; KOE DILATOR, URETHRAL
Model Number G46168
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to an unspecified procedure using a flexor ureteral access sheath and dilators, the user detected white foreign matter on the surface of device before opening the pouch.This device was not used.There were no adverse effects to the patient reported as a result of this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 30jul2019: another flexor ureteral access sheath was used to complete the procedure.
 
Additional Manufacturer Narrative
Investigation/evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, quality control data, and specifications.One device was returned for investigation.The returned packaging confirms the reported complaint device lot number.Visual examination of the returned device confirmed it was returned in an open package and the dilator and sheath were received assembled together.Under magnification a dried clear or white foreign matter was visualized inside the distal tip of the dilator.Scratches were visible on the sheath near the tip.It was confirmed from photos that the hydrophilic coating was scraped causing the coating to peel and flake.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The returned device was found to be in opened packaging with the dilator and sheath were assembled together.Under magnification dried clear/white foreign matter was seen inside the distal tip of dilator.Scratches are visible on the sheath near the tip.Photos taken of the device confirm hydrophilic coating is scraped, peeling and flaking.It is not possible to determine if the foreign matter was detected before or after the flexor sheath was opened from photos provided by the customer.It is possible the complaint device was opened and contacted another instrument to cause the flaking of the hydrophilic coating.Due to the individual inspection of all sheaths, one nonconformance does not indicate additional non conformances in the lot.Additionally, there have been no other complaints filed for this lot.Therefore, there is no evidence to suggest that nonconforming product are in the field; however, this lot will continue to be monitored.There is no indication that a design process or related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the last report was submitted on 20aug2019.

Brand Name
FLEXOR URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
KOE DILATOR, URETHRAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8812985
Report Number1820334-2019-01752
Device Sequence Number16788266
Product Code KOE
UDI-Device Identifier00827002461680
UDI-Public(01)00827002461680(17)211129(10)9343418
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K961904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2021
Device Model NumberG46168
Device Catalogue NumberFUS-120045
Device Lot Number9343418
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2019
Initial Date Received by Manufacturer 07/05/2019
Supplement Date Received by Manufacturer07/30/2019
09/05/2019
Initial Report FDA Received Date07/22/2019
Supplement Report FDA Received Date08/20/2019
09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight70